"Will Taking Vitamins Cause Weight Gain?"

Question: I have been on a health routine for a few weeks now. I'm taking a multivitamin along with some other supplements, because of this I have more energy and am working out more, however; I have noticed that when I get on the scale I seem to be gaining weight instead of losing weight. What's happening? This is the opposite of what I want. I want to lose pounds not gain them. Will taking vitamins or supplements cause weight gain?

weight gain, fat woman, woman on scale

Answer: No, taking vitamins and supplements should not cause weight gain unless that is the desired effect. In fact, taking a supplement can actually help you maintain a healthy weight.

There are other reasons you may be gaining weight. You may be gaining muscle. Muscle weighs more than fat but takes up less space on the body. Don't get to obsessed with the numbers on the scale yet. If you are eating right, those numbers will come down eventually.

Another reason you may be gaining weight is that you are not eating better foods. A good supplement will actually help your body work better. This means your body will be better able to absorb what you put in it, including sugars and bad fats.

Last but not least, are you using protein powders or shakes? Protein is an excellent supplement when used correctly. If it is abused, it can cause unwanted weight gain. If you're supplementing protein but not changing your habits in any other way, that could be the problem.

Return to Health Questions

Return to Home Page